Alert archive / Massachusetts / Coastal Flood Statements in 2007

Coastal Flood Statement 1, NWS Boston/Norton, MA

March 16, 20077 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Mar 16, 2007, 4:50 PM EDT for 7 counties in Massachusetts. It took effect at Mar 16, 2007, 8:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2007, 4:50 PM EDT (20:50 UTC)
In effect from
Mar 16, 2007, 8:00 PM EDT
Expired
Mar 17, 2007, 11:00 AM EDT
In force
15 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
452 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS41 KBOX 162050
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT FRI MAR 16 2007

...VERY MINOR SPLASH OVER IS POSSIBLE ALONG THE EASTERN MASSACHUSETTS
COAST AT THE TIMES OF HIGH TIDE THIS EVENING AND SATURDAY MORNING...

MAZ007-015-016-019-022>024-170500-
/O.NEW.KBOX.CF.S.0001.070317T0000Z-070317T1500Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
450 PM EDT FRI MAR 16 2007

GUSTY NORTHEAST WINDS AND HIGH SEAS MAY RESULT IN SOME VERY MINOR
SPLASH ALONG THE EASTERN MASSACHUSETTS COAST OVER THE NEXT TWO HIGH
TIDE CYCLES. THE FIRST HIGH TIDE OCCURS BETWEEN 8 AND 10 PM THIS
EVENING. THE SECOND HIGH TIDE IS BETWEEN 8 AND 10 AM SATURDAY
MORNING. NO PROBLEMS ARE EXPECTED AS ANY SPLASH OVER WILL BE VERY
MINOR.

$$

FRANK
3 follow-up statements
000 
WHUS41 KBOX 170444
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1244 AM EDT SAT MAR 17 2007

...VERY MINOR SPLASH OVER IS POSSIBLE ALONG THE EASTERN
MASSACHUSETTS COAST AT THE TIME OF HIGH TIDE SATURDAY MORNING...

MAZ007-015-016-019-022>024-171500-
/O.CON.KBOX.CF.S.0001.000000T0000Z-070317T1500Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1244 AM EDT SAT MAR 17 2007

VERY STRONG AND GUSTY NORTHEAST WINDS AND HIGH SEAS MAY RESULT IN
SOME VERY MINOR SPLASH ALONG THE EASTERN MASSACHUSETTS COAST. THE
NEXT HIGH TIDE IS BETWEEN 8 AND 10 AM. NO PROBLEMS ARE EXPECTED AS
ANY SPLASH OVER WILL BE VERY MINOR.

$$
000 
WHUS41 KBOX 170923
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
523 AM EDT SAT MAR 17 2007

...MINOR COASTAL FLOODING POSSIBLE ALONG THE EASTERN MASSACHUSETTS
COAST AT THE TIME OF HIGH TIDE THIS MORNING...

MAZ007-015-016-019-022>024-171500-
/O.CON.KBOX.CF.S.0001.000000T0000Z-070317T1500Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
523 AM EDT SAT MAR 17 2007

AS OF 5 AM THIS MORNING...STRONG NORTHEAST WINDS WERE OCCURRING
ALONG THE COAST FROM BOSTON NORTHWARD AND STRONG SOUTHEAST WINDS
WERE OCCURRING ON THE CAPE AND ISLANDS. THE PROLONGED PERIOD OF
ONSHORE WINDS HAS CAUSED SEAS TO BUILD TO 20 FEET AT THE BOSTON
BUOY...LOCATED 16 MILES EAST OF BOSTON. SURGE VALUES WERE RUNNING
ABOUT 2 FEET ABOVE THE NORMAL ASTRONOMICAL TIDE.

THE NEXT HIGH TIDE OCCURS BETWEEN 8 AM AND 10 AM. AS THE LOW
PRESSURE CENTER GETS CLOSER TO THE REGION...THE NORTHEAST WINDS ARE
EXPECTED TO DIMINISH SOMEWHAT AND SEAS ARE FORECAST TO SUBSIDE TO 15
TO 20 FEET BY THE TIME OF HIGH TIDE.

A STORM TIDE OF 12.8 FEET IS EXPECTED...10.8 ASTRONOMICAL PLUS 2.0
SURGE...IN BOSTON. THIS IS JUST BELOW THE THRESHOLDS FOR A COASTAL
FLOOD WARNING...WHICH IS ISSUED WHEN MODERATE COASTAL FLOODING WOULD
BE EXPECTED. IN THIS CASE...WE ARE EXPECTING MINOR COASTAL FLOODING
TO OCCUR...CAUSING SOME SPLASHOVER ONTO ROADWAYS AND POSSIBLY
FORCING A FEW ROAD CLOSURES IN THE NORMALLY VULNERABLE AREAS.

THE SITUATION WILL CONTINUE TO BE CLOSELY MONITORED.

$$
FIELD
000 
WHUS41 KBOX 171145
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
745 AM EDT SAT MAR 17 2007

...VERY MINOR COASTAL FLOODING POSSIBLE ALONG THE EASTERN
MASSACHUSETTS COAST AT THE TIME OF HIGH TIDE THIS MORNING...

MAZ007-015-016-019-022>024-171500-
/O.CON.KBOX.CF.S.0001.000000T0000Z-070317T1500Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
745 AM EDT SAT MAR 17 2007

AS OF 730 AM THIS MORNING...WINDS HAD DIMINISHED SOMEWHAT ALONG THE
COAST AND HAD SHIFTED MORE TO THE NORTH ALONG THE NORTH SHORE.
GUSTY SOUTH WINDS WERE STILL OCCURRING OVER SOUTHEASTERN
MASSACHUSETTS. HOWEVER...THE SEAS AT BOSTON BUOY...LOCATED 16 MILES
EAST OF BOSTON...HAD SUBSIDED TO 15 FEET FROM THEIR HIGH OF 20 FEET. 
TIDE DEPARTURES SHOWED THAT THE SURGE HAD ALSO DIMINISHED FROM 2 FEET
AT 5 AM TO 1.4 FEET AT 730 AM. 

THE NEXT HIGH TIDE OCCURS BETWEEN 8 AM AND 10 AM. A STORM TIDE OF
12.2 FEET IS EXPECTED...10.8 ASTRONOMICAL PLUS 1.4 SURGE...IN BOSTON.
THIS IS BELOW THE THRESHOLDS FOR A COASTAL FLOOD WARNING...WHICH IS
ISSUED WHEN MODERATE COASTAL FLOODING WOULD BE EXPECTED. IN THIS
CASE...WE ARE EXPECTING ONLY VERY MINOR COASTAL FLOODING TO
OCCUR...WITH SOME SPLASHOVER ONTO ROADWAYS. IT STILL IS POSSIBLE THAT
A FEW TEMPORARY ROAD CLOSURES COULD OCCUR IN THE NORMALLY VULNERABLE
AREAS.

THE SITUATION WILL CONTINUE TO BE CLOSELY MONITORED.

$$
FIELD

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Mar 16, 4:42 PM EDT, 8 minutes earlier.

Area forecast discussion, Mar 16, 4:42 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT FRI MAR 16 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
SURFACE LOW PRESSURE ALONG THE CAROLINA COAST WITH HIGH PRESSURE
CENTERED OVER QUEBEC AND A STALLED FRONT OVER THE WATERS EAST OF
DELMARVA. UPPER TROF DIGGING OVER THE GREAT LAKES WITH AIRFLOW UP THE
COAST FROM THE CAROLINAS INTO NEW ENGLAND. THIS SOUTH TO SOUTHWEST
FLOW EXTENDS DOWN TO 800 MB AND HAS PROVIDED A 100-MB-DEEP LAYER OF
TEMPS AT OR ABOVE FREEZING CENTERED ON 800 MB. MEANWHILE LOW LEVEL
NORTHEAST FLOW IS MAINTAINING SURFACE TEMPS IN THE 20S.

SURFACE LOW PRESSURE WILL MOVE UP THE COAST TONIGHT WITH THE
NAM/GFS/GLOBAL SIMILAR IN PLACING THE CENTER NEAR BUZZARDS BAY/RI
SOUND AT 12Z SATURDAY. TIGHT PRESSURE GRADIENT LEADING THE LOW WILL
SUPPORT STIFF NORTHEAST WINDS ACROSS THE REGION WHILE THE MILDER
UPPER FLOW RIDES UP OVER THE TOP.

STRONG ISENTROPIC LIFT IS MOVING IN PLACE...WE ARE SEEING THIS WITH
WIDESPREAD 1/4 TO 1/2 MILE VISIBILITIES IN SNOW. THIS WILL CONTINUE
THROUGH THE EVENING...WITH ABOVE FREEZING TEMPERATURES WORKING DOWN
TO THE SURFACE WITH TIME. ALREADY SOME MIXED SNOW/SLEET/FREEZING RAIN
ALONG THE SOUTH COAST...AND AS TEMPERATURES CLIMB A LITTLE THIS
MIXTURE SHOULD MOVE NORTH THROUGH RI AND SOUTHEAST MASS OVERNIGHT.
BOTH GFS AND NAM PUSH A WARM LAYER ALOFT INTO WESTERN MASS LATER
TONIGHT...THIS SEEMS REASONABLE GIVEN THE UPPER FLOW AND THE EXPECTED
TRACK OF THE SURFACE LOW.

QPF IS ADJUSTED FROM THE HPC QPF FORECAST...SNOW/RAIN RATIOS WILL BE
CONTAMINATED BY EXPECTED SLEET TONIGHT AND SO WE WENT WITH 8.5 TO 1
RATIOS. THIS BRINGS 10-15 INCHES TO AREAS NORTH AND WEST OF BOSTON
WITH AMOUNTS DIMINISHING DOWN TO 2 INCHES OR LESS ALONG THE SOUTH COAST.

THE SURFACE LOW MOVES OFF INTO MAINE ON SATURDAY. WE MAINTAINED
CATEGORICAL POPS IN THE MORNING AND THEN TAPERED TO FLURRIES BY
EVENING.

THE 18Z CHH SOUNDING SHOWS 30 KNOTS JUST OFF THE SURFACE...AND THE
TIGHT PRESSURE GRADIENT SHOULD SUPPORT A STIFF WIND INTO THE EXPOSED
OUTER CAPE AND NANTUCKET AREAS. STRONG PRESSURE FALLS OF 2-3 MB/HR
ARE EXPECTED LATE TONIGHT/SATURDAY MORNING IN ADVANCE OF THE SURFACE
LOW...THIS MAY REQUIRE A FUR SO WE WILL EXPAND THE WIND ADVISORY TO
INCLUDE CAPE COD AND EXTEND IT TO AROUND 06Z OR 07Z.

WITH THE SNOW AND SLEET TONIGHT AND POTENTIAL FOR A PERIOD OF
FREEZING RAIN...WILL CONTINUE THE WINTER STORM WARNING AND WINTER
WEATHER ADVISORIES FOR TONIGHT WITH ALL HEADLINES ENDING BY MIDDAY
SATURDAY AS THE PRECIPITATION TAPERS OFF.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
COLDER AIR WILL WORK BACK INTO THE REGION SATURDAY NIGHT ALLOWING
ANY LEFT OVER STANDING WATER TO FREEZE.  WITH UPPER LEVEL TROUGH
STILL OVER THE REGION AND MID LEVEL MOISTURE IN PLACE...WILL INCLUDE A
CHANCE OF SNOW FLURRIES.  OTHERWISE...MAV MOS GUIDANCE LOOKS GOOD
WITH LOWS IN THE TEENS IN OUTLYING AREAS OF THE INTERIOR...TO
THE LOW TO MID 20S ALONG THE COASTAL PLAIN.

SUNDAY WILL FEATURE PARTLY CLOUDY TO MOSTLY CLOUDY SKIES...ALTHOUGH
THERE WILL BE TIMES OF SUNSHINE.  UPPER TROUGH REMAINS OVERHEAD AND
WITH 700 MB TEMPERATURES AROUND -25C COMBINING WITH THE STRONG MARCH
SUN...WILL INCLUDE A CHANCE OF SNOW FLURRIES ACROSS MOST OF THE
REGION.  WILL GO WITH A 30 PERCENT CHANCE OF SNOW SHOWERS ACROSS
NORTHWEST MA AND SOUTHWEST NH CLOSER TO THE BETTER DYNAMICS.  WITH
STRONG COLD ADVECTION AND A BIT OF CLOUD COVER...GUIDANCE NUMBERS
SEEM A BIT TOO HIGH AND WILL LOWER A FEW DEGREES.  HIGHS SHOULD BE
IN THE 30S...WITH READINGS REMAINING BELOW FREEZING ACROSS THE
HIGHER TERRAIN.  IN ADDITION...BUFKIT SHOWING 35 TO 40 MPH WIND
GUSTS SO IT WILL FEEL QUITE CHILLY FOR MID MARCH.

SUNDAY NIGHT PARTLY CLOUDY SKIES ARE EXPECTED.  THE ATMOSPHERE IS
NOT EXPECTED TO FULLY DECOUPLE EVEN IN THE VALLEYS...SO SIDED WITH
THE WARMER MAV GUIDANCE FOR LOWS.  READINGS SHOULD RANGE FROM BETWEEN
15 TO 20 ACROSS THE OUTLYING PORTIONS OF THE INTERIOR...TO THE 20S
ACROSS THE COASTAL PLAIN.

MONDAY SHOULD START OFF PARTLY SUNNY...BUT WARM ADVECTION SHOULD
ALLOW CLOUDS TO OVERSPREAD THE REGION DURING THE AFTERNOON.  ENOUGH
WARM ADVECTION AND MID LEVEL LIFT SHOULD SPAWN A BRIEF BAND OF
RAIN/SNOW SHOWERS TO MOVE THROUGH THE REGION TOWARD MONDAY EVENING
OR MONDAY NIGHT.  WILL COVER THIS WITH SOME CHANCE POPS.
PRECIPITATION AMOUNTS LOOK RATHER LIGHT AND BOUNDARY LAYER
TEMPERATURES WILL BE ABOVE FREEZING.  CANT RULE OUT A COATING OF
SNOW ACCUMULATION IN THE HIGH TERRAIN BUT THIS IS ABOUT IT.

THE EXTENDED PORTION OF THE FORECAST FROM TUESDAY THROUGH FRIDAY WAS
COMPLETED BY HPC AS TIME WAS LIMITED WITH THE ON GOING MAJOR WINTER
STORM.

&&

.AVIATION /19Z-18Z/...
RAIN-SNOW/SLEET LINE CONTINUES TO STRADDLE THE SOUTH COAST AT 4 PM.
WARM AIR INTRUSION IS AROUND 7-8KFT WITH VERY COLD LAYER /-6C TO
-8C/ AT 3 KFT. 12Z NAM SOUNDINGS ARE CAPTURING THIS VERY WELL AND
18Z TAFS WERE BASED ON THIS DATA. THEREFORE...WE ARE CONFIDENT WITH
TIMING OF PTYPE IN CURRENT TAFS.

DRY AIR ALOFT OVERSPREADS THE REGION SAT MORNING FROM WEST TO
EAST...BRINGING AND END TO THE PRECIP. LOW CEILINGS WILL PERSIST
INTO EARLY AFTERNOON...WITH IMPROVING CONDITIONS MID TO LATE
AFTERNOON AS WINDS BECOME NORTHWEST.

&&

.MARINE...
GALES CONTINUE TONIGHT FOR ALL WATERS...AND CONTINUE TO SATURDAY
MORNING FOR THE OUTER WATERS. THE PRESSURE GRADIENT WILL RELAX AS THE
LOW MOVES ACROSS THE WATERS SATURDAY.

&&

.HYDROLOGY...
FLOOD WATCH CONTINUES FOR TONIGHT THROUGH SATURDAY AFTERNOON FOR
EASTERN MASSACHUSETTS AS WELL AS SOUTHERN WORCESTER COUNTY...ALL OF
RHODE ISLAND...AND NORTHERN CONNECTICUT.

MAIN CONCERN IS FOR A BIG SLUG OF WATER ON TOP OF A PLOWABLE SNOW
AND SLEET ACCUMULATION.  MODELS CONTINUE TO SHOW POTENTIAL FOR 2 TO
4 INCHES OF RAIN ON TOP OF ANY SNOW AND SLEET.  CONCERN IS THE SNOW
WILL HOLD ONTO THE RAIN AT FIRST...THEN CAUSE FLOODING WHEN THE SNOW
MELTS WITH ADDITIONAL RAIN.  WITH THE GROUND ESSENTIALLY FROZEN...A
SIGNIFICANT PORTION OF THIS WOULD GO DIRECTLY INTO RUNOFF.  THE
ACCUMULATING SNOW AND SLEET COULD ALSO CLOG STORM DRAINS.  THIS
COULD LEAD TO POOR DRAINAGE AND URBAN FLOODING.  THE RAPID RUNOFF
MAY ALSO LEAD TO FLOODING ON AREA STREAMS AND SOME SMALL RIVERS.

A FLOOD WATCH HAS ALSO BEEN ISSUED FOR THE PAWTUXET RIVER AT
CRANSTON RI. THERE IS THE POTENTIAL FOR MODERATE TO MAJOR FLOODING
AT THIS LOCATION.  PLEASE SEE THE LATEST FLOOD WATCH FOR
CRANSTON...BOSFFABOX WGUS60 KBOX...FOR FURTHER DETAILS.

OTHER LARGER RIVERS IN EASTERN MASSACHUSETTS WILL NEED TO BE
MONITORED DURING TONIGHT AND SATURDAY.  THE LATEST RIVER STAGE
FORECASTS FOR OUR RIVER FORECAST POINTS CAN BE ACCESSED AT
WEATHER.GOV/AHPS...LEFT CLICK ON YOUR AREA OF INTEREST.
&&

.TIDES...
IT SOUNDS FAMILIAR...BUT THE REASONING STILL LOOKS GOOD.  NORTHEAST
WINDS AT OR NEAR GALE FORCE WILL DRIVE THE SEAS TOWARD THE
MASSACHUSETTS EAST COAST. WITH SEAS FORECAST AT 10 TO 15 FEET BY
TONIGHT...THAT WILL SPLASH ENOUGH WATER AGAINST THE SHORELINE TO
CAUSE MINOR SPLASHOVER OR EVEN MINOR COASTAL FLOODING AT PRONE
LOCATIONS. CURRENT SURGE FORECASTS FOR THE EAST COAST ARE AROUND 1.5
FEET...AND ON A 10.8 FOOT HIGH TIDE THAT SHOULD MEAN STORM TIDES
AROUND 12.3 FEET...SHY OF 13 FEET BUT CLOSE ENOUGH FOR SOME LARGER
WAVES TO SPLASH ASHORE. NO WARNING OR STATEMENTS AT THIS
TIME...CONDITIONS LOOK TO BE JUST SHORT. WILL LOOK AT ISSUING A
STATEMENT TO HIGHLIGHT THIS PROBLEM.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 12 PM EDT SATURDAY FOR CTZ002>004.

     FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
     AFTERNOON FOR CTZ002>004.

MA...WINTER STORM WARNING UNTIL 12 PM EDT SATURDAY FOR MAZ002>016-
     026.

     FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
     AFTERNOON FOR MAZ005>007-012>024.

     WINTER WEATHER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     MAZ017>024.

     WIND ADVISORY UNTIL 5 AM EDT SATURDAY FOR MAZ022-024.

NH...WINTER STORM WARNING UNTIL 12 PM EDT SATURDAY FOR NHZ011-012-
     015.

RI...WINTER STORM WARNING UNTIL 12 PM EDT SATURDAY FOR RIZ001.

     FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SATURDAY
     AFTERNOON FOR RIZ001>008.

     WINTER WEATHER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     RIZ002>008.

MARINE...GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR ANZ230>237.

     GALE WARNING UNTIL 10 AM EDT SATURDAY FOR ANZ250-254-255.

&&

SHORT TERM...WTB
LONG TERM...FRANK
AVIATION...NOCERA
MARINE...WTB/FRANK
HYDROLOGY...NMB
TIDES...WTB
Hazardous weather outlook, Mar 16, 5:22 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
522 AM EDT FRI MAR 16 2007

ANZ230>237-250-254-255-170930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
522 AM EDT FRI MAR 16 2007

...GALE WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A GALE WARNING IS IN EFFECT FOR WIND GUSTS UP TO 40 KNOTS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GALES WILL SUBSIDE EARLY SATURDAY MORNING BUT POSSIBLY INCREASE ONCE
AGAIN SATURDAY NIGHT AND SUNDAY BEHIND DEPARTING LOW PRESSURE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY
THROUGH SATURDAY MORNING.

RIZ008-170930-
BLOCK ISLAND RI-
522 AM EDT FRI MAR 16 2007

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT AS RAINFALL AMOUNTS OF 2
TO 4 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A FLOOD WATCH IS IN EFFECT FOR TODAY THROUGH SATURDAY AFTERNOON AS
STORM TOTAL RAINFALL AVERAGES 2 TO 4 INCHES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY.

ANZ270-170930-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
522 AM EDT FRI MAR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GALE WARNINGS ARE IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY AND
TONIGHT.

CTZ004-MAZ005>007-012>016-RIZ001-170930-
WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHWEST PROVIDENCE RI-
522 AM EDT FRI MAR 16 2007

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 12 PM
EDT SATURDAY...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING
   FLOOD WATCH

A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION TODAY AND EARLY TONIGHT BEFORE THE PRECIPITATION
CHANGES TO RAIN. THE RAIN WILL BE HEAVY AT TIMES AND COULD CAUSE
SIGNIFICANT FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANY RAIN OR MIXED PRECIPITATION WILL COME TO AND END SATURDAY
MORNING. FLOODING MAY CONTINUE TO BE A PROBLEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY MORNING.

CTZ002-003-170930-
HARTFORD CT-TOLLAND CT-
522 AM EDT FRI MAR 16 2007

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 12 PM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING

A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION TODAY AND EARLY TONIGHT. SEE WINTER STORM WARNING FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY MORNING.

MAZ002>004-008>011-026-NHZ011-012-015-170930-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
522 AM EDT FRI MAR 16 2007

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 12 PM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING

A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION TODAY AND EARLY TONIGHT. SEE WINTER STORM WARNING FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING

A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY MORNING.

MAZ017>019-RIZ002>004-006-170930-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
522 AM EDT FRI MAR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION TODAY AND EARLY TONIGHT BEFORE THE PRECIPITATION
CHANGES TO RAIN. THE RAIN WILL BE HEAVY AT TIMES AND COULD CAUSE
SIGNIFICANT FLOODING PROBLEMS. PLEASE SEE THE FLOOD WATCH AND WINTER
WEATHER ADVISORY MESSAGES FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANY RAIN OR MIXED PRECIPITATION WILL COME TO AND END SATURDAY
MORNING. FLOODING MAY CONTINUE TO BE A PROBLEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY MORNING.

MAZ020>023-RIZ007-170930-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NEWPORT RI-
522 AM EDT FRI MAR 16 2007

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

MIXED PRECIPITATION WILL CHANGE TO HEAVY RAIN BY LATE THIS AFTERNOON
IF NOT SOONER. 2 TO 4 INCHES OF RAIN IS EXPECTED BY THE TIME ALL IS
SAID AND DONE EARLY SATURDAY. SIGNIFICANT FLOODING PROBLEMS ARE
POSSIBLE AS A RESULT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

A STORM TOTAL RAINFALL OF 2 TO 4 INCHES IS EXPECTED TO OCCUR BY EARLY
SATURDAY AFTERNOON. FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY.

MAZ024-170930-
NANTUCKET MA-
522 AM EDT FRI MAR 16 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
AFTERNOON...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   FLOOD WATCH

WINDS WILL INCREASE TO 25 TO 35 MPH TODAY. PLEASE SEE THE WIND
ADVISORY FOR DETAILS.

RAINFALL AMOUNTS TODAY THROUGH SATURDAY WILL RANGE FROM 2 TO 4
INCHES. SIGNIFICANT FLOODING PROBLEMS MAY RESULT. PLEASE SEE THE
FLOOD WATCH FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

RAINFALL AMOUNTS TODAY THROUGH SATURDAY WILL RANGE FROM 2 TO 4
INCHES. SIGNIFICANT FLOODING PROBLEMS MAY RESULT. PLEASE SEE THE
FLOOD WATCH FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY.

RIZ005-170930-
BRISTOL RI-
522 AM EDT FRI MAR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY
   FLOOD WATCH

A WINTER STORM IS EXPECTED TO BRING HEAVY AMOUNTS OF MIXED
PRECIPITATION TODAY AND EARLY TONIGHT BEFORE THE PRECIPITATION
CHANGES TO RAIN. THE RAIN WILL BE HEAVY AT TIMES AND COULD CAUSE
SIGNIFICANT FLOODING PROBLEMS. PLEASE SEE THE FLOOD WATCH AND WINTER
WEATHER ADVISORY MESSAGES FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

RAINFALL WILL END SATURDAY MORNING. A STORM TOTAL RAINFALL OF 2 TO 4
INCHES CAN BE EXPECTED WHICH MAY CAUSE FLOODING ON SATURDAY. PLEASE
SEE THE FLOOD WATCH FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES TODAY THROUGH
SATURDAY.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 4:33 AM EDTWinter Weather AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth15 hr
Mar 16, 4:40 AM EDTWind AdvisoryBOXBarnstable, Dukes, Nantucket, Norfolk, Suffolk31 hr

Nearby

Coastal Flood Statements in Massachusetts, 2007Every coastal flood statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.